MAUDE Adverse Event Report: BENVENUE MEDICAL, INC. LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 15 MM; 15MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT

BENVENUE MEDICAL, INC. LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 15 MM; 15MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Model Number LUN3015-08
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-operative pain and implant migration are listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.Upon review of the available images, the original procedure report and returned device investigation, it appears that the implant was not fully seated and locked at the time of original implantation.Upon analysis of the returned implant, these suspected causes of disassembly and migration were confirmed.The clean edges on the snap lock recesses confirm that the implant was likely never fully seated, and the failure marks on the lock wire inside the device confirm that the implant was not locked, likely due to an over-tension situation.These intraoperative factors would explain implant disassembly and migration.A review of the lot history record confirmed no manufacturing nonconformities issued to the reported lot that would have caused or contributed to this event.Based on review of the information provided and product returned, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
On (b)(6) 2017, the company became aware of a revision surgery performed that same day to remove an implant that had disassembled and migrated posteriorly.The original case was completed on (b)(6) 2017.Follow the original surgery, patient presented with continued right leg pain.Standard x-rays showed the middle member component has displaced.During the revision surgery, the implant was removed safely without incident.Intra-op fluoro was taken on day of revision.

Brand Name
LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 15 MM
Common Device Name
15MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Manufacturer (Section D)
BENVENUE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
MDR Report Key7184637
Report Number3007033608-2018-00002
Device Sequence Number19129112
Product Code MAX
UDI-Device Identifier00813478020360
UDI-Public(01)00813478020360(17)190118(10)17018003
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2019
Device Model NumberLUN3015-08
Device Catalogue NumberLUN3015-08
Device Lot Number17018003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;